Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 95, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 5, 2004, 5:31 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 5, 2004, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WUUS54 KLIX 052231 SVRNEW LAC103-052330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 531 PM CDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF COVINGTON * UNTIL 630 PM CDT * AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTHWEST COVINGTON. THE STORM WAS NEARLY STATIONARY. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3057 9027 3040 9020 3044 8990 3070 9000 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:31 PM CDT, 4 hours earlier.
Area forecast discussion, Jun 5, 1:31 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 131 PM CDT SAT JUN 05 2004 THIS AFTERNOON WE HAVE A SURFACE BOUNDARY STRETCHING FROM WEST-CENTRAL THROUGH EXTREME SOUTHEASTERN LOUISIANA INTO THE CHANDELEUR ISLANDS...PROVIDING A FOCUS FOR SHOWER/THUNDERSTORM DEVELOPMENT. WARM...MOIST AIR REMAINS IN PLACE WITH LI/S IN THE -8 TO -10 RANGE IN THE SOUTHERN AND SOUTHWESTERN PORTION OF THE PCWA. ALOFT NORTHWEST FLOW CONTINUED ACROSS THE AREA WITH A SHORTWAVES OVER OUR COASTAL WATERS AND NORTH-CENTRAL TEXAS. OVER THE NEXT FEW DAYS THE SURFACE BOUNDARY WILL WEAKEN AS THE SHORTWAVES MOVE ACROSS THE AREA IN THE NORTHWEST FLOW. ON MONDAY WE SHOULD BEGIN TO TRANSITION TO SOUTHERLY/SOUTHWESTERLY FLOW ALOFT. THUS POPS WILL BE A LITTLE HIGHER THROUGH TOMORROW. MOST OF THE WORKWEEK SHOULD SEE POPS NEAR CLIMO WITH THE MAIN INFLUENCE BEING THE SEA BREEZE. && PRELIMINARY POINT NUMBERS... MCB 68 86 69 89 / 30 50 20 30 BTR 70 86 70 89 / 30 50 20 30 MSY 74 86 74 90 / 30 50 20 30 GPT 72 85 73 87 / 30 50 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 25
Hazardous weather outlook, Jun 5, 11:00 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT JUN 5 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST AND EAST-CENTRAL LOUISIANA THROUGH THIS AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER OCCASIONAL LIGHTNING...WIND GUSTS GENERALLY 30 TO 40 MPH...AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY OF THE STORMS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY. A FEW STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH THE POTENTIAL FOR HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS MAINLY DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 25
In the hours before
Special weather statement, Jun 5, 4:07 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 407 PM CDT SAT JUN 5 2004 LAZ049-057>060-065-052215- ASCENSION-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-UPPER LAFOURCHE- UPPER TERREBONNE- 407 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS CONTINUE OVER THE RIVER PARISHES... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM JUST EAST OF GONZALES TO LAPLACE THEN EXTENDING SOUTH ACROSS ST. JAMES AND ST. CHARLES PARISHES TO JUST NORTH OF THIBODAUX. WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...RAINFALL OF 2 TO 2.5 INCHES PER HOUR CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS THROUGH 515 PM. LOCALIZED STREET FLOODING CAN BE EXPECTED DUE TO HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER THREAT.
Special weather statement, Jun 5, 4:24 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 424 PM CDT SAT JUN 5 2004 LAZ037-038-048-050-052231- EAST BATON ROUGE-LIVINGSTON-ST HELENA-TANGIPAHOA- 424 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS CONTINUE FROM NORTH OF BATON ROUGE TO SOUTHERN LIVINGSTON PARISH... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS FROM NEAR ZACHARY TO EAST OF DENHAM SPRINGS TO NEAR SPRINGFIELD. THE THUNDERSTORMS WERE MOVING EAST AROUND 25 MPH. THESE THUNDERSTORMS WILL CONTINUE TO AFFECT LIVINGSTON...EAST BATON ROUGE...ST. HELENA...AND TANGIPAHOA PARISHES THROUGH 530 PM. WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...RAINFALL OF 2 TO 2.5 INCHES PER HOUR CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. LOCALIZED STREET FLOODING CAN BE EXPECTED DUE TO HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER THREAT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:21 PM CDT | Special Marine Warning | LIX | 114 min | |
| Jun 5, 4:33 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 42 min |
| Jun 5, 4:41 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Tangipahoa | 49 min |
| Jun 5, 5:39 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.